DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Spontaneous hepatic decompensation in patients coinfected with HIV and hepatitis C virus during interferon-ribavirin combination treatment.

Author(s): Bani-Sadr F, Carrat F, Rosenthal E, Piroth L, Morand P, Lunel-Fabiani F, Bonarek M, Colin de Verdiere N, Pialoux G, Cacoub P, Pol S, Perronne C, ANRS HC02-Ribavic Study Team

Affiliation(s): INSERM U707, Faculte de Medecine Hopital Saint Antoine, Paris, France. firouze.bani-sadr@tnn.ap-hop-paris.fr

Publication date & source: 2005-12-15, Clin Infect Dis., 41(12):1806-9. Epub 2005 Nov 11.

Publication type: Randomized Controlled Trial

Spontaneous hepatic decompensation was observed in 7 of 383 patients coinfected with human immunodeficiency virus (HIV) and hepatitis C virus (HCV) who were receiving treatment with interferon and ribavirin. Multivariate analysis identified the following risk factors: didanosine use (odds ratio [OR], 8.8; 95% confidence interval [CI], 1.2-102.3; P < .02), cirrhosis, (OR, 8.8; 95% CI, 1.2-104.2; P<.02), and elevated total bilirubin level (OR, 7.9; 95% CI, 1.08-93.3; P<.03). Didanosine should thus not be given to patients with cirrhosis, particularly when treatments for HCV and HIV infections have to be administered concomitantly.

Page last updated: 2006-11-04

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017